MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint devices were received and evaluated.Visual observation reveals that the received anchor is broken transversally along the cancellous threads.This complaint can be confirmed anchor breakages are typically associated with off axis insertion, levering during insertion, or using incorrect instrumentation for preparing bone hole.The ifu instructs using an awl-tap for this anchor.Using only an awl in a good/ hard bone could lead to an increased risk of anchor breakage while inserting.It was reported that the patient had hard quality bone.There was no information reported on the tools used to prepare the bone.A batch review was conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints of any type for this lot of 295 devices that were released to distribution.We cannot discern a root cause for this failure.Based on the overall complaint rate for this failure, at this point in time, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported that during the surgical procedure at the moment of product¿s introduction in the patient, the anchor from one (1) 5.5 mm healix br anchor with orthocord anchor and needle broke in half on its guide.The product was replaced by another as requested by the doctor and procedure was completed using the same like product.The surgeon said that the product broke due to manufacturing defect.It was also reported that the patient had hard bone.There were no adverse events with the patient.

Brand Name
5.5 HEALIX BR ANCHOR W/OC&ND
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7843740
Report Number1221934-2018-54423
Device Sequence Number1155708
Product Code MAI
UDI-Device Identifier10886705007783
UDI-Public10886705007783
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue Number222232
Device Lot Number3778366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2015
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1